Log in
AF Association
15,762 members18,761 posts

Hair loss and eliquis

Hi. I had 3 strokes in 2017 for unknown reasons. I’m 46. They placed a loop recorder and finally after a year I had one episode of a fib. Nothing since. Was placed on Eliquis the first of August and have lost about 1/2 of my hair. I’m so scared. My hair is gone. I have chicks of baldness. I want off. Was wondering who has had this trouble? What did you switch to? How long did it take to improve? And how did your doc say to wean yourself off? My physician of course is perplexed and says eliquis does t cause this but I’ve read on this forum so many who have had it. Please help.

8 Replies
oldestnewest

Sorry I can't help here. I would be mortified as well and would want to be switched to some other anticoagulant asap !

I'm sure you will get some helpful responses here as I've heard others mention this. ( I'm on warfarin)

Sandra

1 like
Reply

It’s fairly rare T21, but we have had posts regarding hair loss linked with anticoagulants. As Yatsura suggests, the only logical thing to do is to try an alternative to see if there are any signs of recovery. There are 4 different types available, plus of course, warfarin. I’m not medically qualified, but hair loss can be caused by other issues such as stress so there may be other factors involved.

In the UK, the other DOAC’s are:

Dabigatran

Rivaroxaban

Edoxaban

Reply

Its the anticoagulants as well as other meds too. Changing seems to not matter. They all seem to effect your body the same way and its a bit scarey to mess with changes when it comes to your bloodthinners since they are a critical solution to not having a stroke!

Reply

Agree Jlaine, I have taken Apixaban for around 2 years now and I’m not aware of having any problems. I checked the side effects on the leaflet yesterday and could see no mention of potential hair loss. Normally, manufacturers include even the most unlikely problems so I guess the jury is out on this one...

Reply

Same with me. I am on elliquie 5mg bid and Plavex. Also take allopurinal for gout. All 3 contribute to me loosing 2/3rds of my thickness in hair growing back in. I have stopped coloring my hair 1 yr ago after these meds caused hair thinning. Afraid to add one more issue to the pot. It really sucks. Elliquis is still fairly new so Drs. dont really know. Plus I find them not to be as much concerned about side effects as they used to yrs ago!! You have to be your own advocate nowadays and research on google to get info regarding concerns. Then you cant always believe everything you read either. Its like your caught between a rock and a hard place. I started skin,hair and nails recently and it looks like it may be slowing the hair loss process down and fine new hairs seem to be replacing areas where it is the thinnest. Just saying. Good luck as I feel the same as you!!

Reply

I’ve found that Viviscal works for me. I get the one for men because it doesn’t have iron. I also take Biotin. I also use a shampoo called Vitamin, I bought it on Amazon. I’m thinking of trying a shampoo called AN, it’s Art Naturals, it’s organic and gets almost 5 stars on Amazon....1,461 reviews. You can check these out on google or Amazon.

Reply

Unfortunately they all seem to have the same hair loss issue. The watchman or larriet procedure is an option to get off of blood thinners but when I mentioned it to my ep she seemed to disregard it. Google them and see for yourself!

Reply

Sometimes I believe these Dr's are so removed from what happens to us after taking all these meds were prescribed.Been hearing from others as well as myself that hair loss happened after taking elliquis! I have also lost more than half of my thickness. I spoke to my cardiologist regarding the watchman procedure. She acted resistive to ad ocating this. Said it is for people who can t tolerate blood thinners! My response was I Am itching all the time, can t have back surgery as being off blood thinners for 5-7 days would be risky,have lost half of my hair I and am cold most of the time!! So far no hemorrhaging that we are aware of anyway!! Somehow I believe if the shoe was on the other foot they would see things a whole lot differantly!! There is also a procedure too called lariet but they both are considered cardiac surgery. Not to be taken lightly.

Reply

You may also like...